Alert archive / North Dakota / High Wind Warnings in 2025

High Wind Warning 2, NWS Bismarck, ND

May 16, 2025Bowman County, North Dakota

NWS Bismarck, ND issued this high wind warning at May 16, 2025, 3:34 AM MDT for Bowman County, North Dakota. It was in force for 14 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 16, 2025, 3:34 AM MDT (09:34 UTC)
Expired
May 16, 2025, 6:00 PM MDT
In force
14 hr
Issued by
NWS Bismarck, ND

County Bowman County, ND

The radar

The Bismarck radar (KBIS), 224 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 3:35 AM MDTHIGH SUST WINDS 473 W Buffalo Springs, NDAWOS station KBWW Bowman Airport. Gust to 56 mph.
May 16, 3:39 AM MDTNON-TSTM WND GST 613 Ese Griffin, NDMesonet station 320999 3 ESE Griffin (NDAWN). 10 meter gust.
May 16, 7:00 AM MDTRAIN 1.52Bowman, NDCocorahs station ND-BW-2 Bowman 0.2 WSW.
May 16, 7:00 AM MDTRAIN 1.722 E Rhame, NDCocorahs station ND-BW-1 Rhame 1.9 E.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
530 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

234 
WWUS73 KBIS 160934
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
434 AM CDT Fri May 16 2025

NDZ043-161745-
/O.UPG.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
/O.NEW.KBIS.HW.W.0002.250516T0934Z-250517T0000Z/
/O.CON.KBIS.FZ.A.0001.250517T0700Z-250517T1500Z/
Bowman-
Including the cities of Bowman
334 AM MDT Fri May 16 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY 
MORNING...

* WHAT...For the High Wind Warning, northwest winds 40 to 45 mph 
  with gusts up to 60 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Bowman County.

* WHEN...For the High Wind Warning, until 6 PM MDT this evening. For 
  the Freeze Watch, from late tonight through Saturday morning.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken. Travel will be difficult, 
  especially for high profile vehicles. Frost and freeze conditions 
  could damage crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use caution when 
traveling.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ001>005-009>011-017>019-021-031>033-040-041-044-161745-
/O.CON.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
/O.CON.KBIS.FZ.A.0001.250517T0700Z-250517T1500Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-Stark-Slope-
Hettinger-Adams-
Including the cities of Bowbells, St. John, Turtle Lake,
Dickinson, Crosby, Watford City, Medora, Dunseith, Rolette,
Garrison, Mohall, Beach, Killdeer, Hazen, Wilton, Lignite, Minot,
Williston, Marmarth, Washburn, Columbus, New Town, Mott, New
England, Portal, Underwood, Stanley, Beulah, Bottineau, Sherwood,
Powers Lake, Shell Valley, Glenburn, Hettinger, Halliday, Rolla,
and Parshall
434 AM CDT Fri May 16 2025 /334 AM MDT Fri May 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY 
MORNING...

* WHAT...For the Wind Advisory, north-northwest winds 30 to 35 mph 
  with gusts up to 55 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 29 possible.

* WHERE...Most of western and north central North Dakota.

* WHEN...For the Wind Advisory, until 7 PM CDT /6 PM MDT/ this 
  evening. For the Freeze Watch, from late tonight through Saturday 
  morning.

* IMPACTS...Objects left unsecured outside will be blown around. 
  Frost and freeze conditions could damage crops and other sensitive 
  vegetation.

* ADDITIONAL DETAILS...Near to sub-freezing temperatures are 
  forecast across northern and central North Dakota again on 
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ012-013-020-022-023-025-034>037-042-045>048-050-051-161745-
/O.CON.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
McHenry-Pierce-Oliver-Sheridan-Wells-Foster-Morton-Burleigh-
Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Ellendale, Carrington, Fessenden, New
Leipzig, Mandan, Steele, Tappen, Velva, Elgin, Strasburg, Rugby,
Wishek, Kulm, Mcclusky, Drake, Jamestown, Gackle, Oakes,
Selfridge, Solen, Towner, Center, Fort Yates, Ashley, Napoleon,
Edgeley, Carson, Harvey, Bismarck, Lamoure, Goodrich, and Linton
434 AM CDT Fri May 16 2025 /334 AM MDT Fri May 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
3 follow-up statements
798 
WWUS73 KBIS 161141
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
641 AM CDT Fri May 16 2025

NDZ043-161945-
/O.CON.KBIS.HW.W.0002.000000T0000Z-250517T0000Z/
/O.CON.KBIS.FZ.A.0001.250517T0700Z-250517T1500Z/
Bowman-
Including the cities of Bowman
541 AM MDT Fri May 16 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY 
MORNING...

* WHAT...For the High Wind Warning, northwest winds 40 to 45 mph 
  with gusts up to 60 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Bowman County.

* WHEN...For the High Wind Warning, until 6 PM MDT this evening. For 
  the Freeze Watch, from late tonight through Saturday morning.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken. Travel will be difficult, 
  especially for high profile vehicles. Frost and freeze conditions 
  could damage crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use caution when 
traveling.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ001>005-009>011-017>019-021-031>033-040-041-044-161945-
/O.CON.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
/O.CON.KBIS.FZ.A.0001.250517T0700Z-250517T1500Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-Stark-Slope-
Hettinger-Adams-
Including the cities of Bowbells, St. John, Turtle Lake,
Dickinson, Crosby, Watford City, Medora, Dunseith, Rolette,
Garrison, Mohall, Beach, Killdeer, Hazen, Wilton, Lignite, Minot,
Williston, Marmarth, Washburn, Columbus, New Town, Mott, New
England, Portal, Underwood, Stanley, Beulah, Bottineau, Sherwood,
Powers Lake, Shell Valley, Glenburn, Hettinger, Halliday, Rolla,
and Parshall
641 AM CDT Fri May 16 2025 /541 AM MDT Fri May 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY 
MORNING...

* WHAT...For the Wind Advisory, north-northwest winds 30 to 35 mph 
  with gusts up to 55 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 29 possible.

* WHERE...Most of western and north central North Dakota.

* WHEN...For the Wind Advisory, until 7 PM CDT /6 PM MDT/ this 
  evening. For the Freeze Watch, from late tonight through Saturday 
  morning.

* IMPACTS...Objects left unsecured outside will be blown around. 
  Frost and freeze conditions could damage crops and other sensitive 
  vegetation.

* ADDITIONAL DETAILS...Near to sub-freezing temperatures are 
  forecast across northern and central North Dakota again on 
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ012-013-020-022-023-025-034>037-042-045>048-050-051-161945-
/O.CON.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
McHenry-Pierce-Oliver-Sheridan-Wells-Foster-Morton-Burleigh-
Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Ellendale, Carrington, Fessenden, New
Leipzig, Mandan, Steele, Tappen, Velva, Elgin, Strasburg, Rugby,
Wishek, Kulm, Mcclusky, Drake, Jamestown, Gackle, Oakes,
Selfridge, Solen, Towner, Center, Fort Yates, Ashley, Napoleon,
Edgeley, Carson, Harvey, Bismarck, Lamoure, Goodrich, and Linton
641 AM CDT Fri May 16 2025 /541 AM MDT Fri May 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Most of central North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

&&

$$

Hollan
133 
WWUS73 KBIS 161904
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
204 PM CDT Fri May 16 2025

NDZ043-170315-
/O.UPG.KBIS.FZ.A.0001.250517T0700Z-250517T1500Z/
/O.NEW.KBIS.FZ.W.0001.250517T0700Z-250517T1500Z/
/O.CON.KBIS.HW.W.0002.000000T0000Z-250517T0000Z/
Bowman-
Including the cities of Bowman
104 PM MDT Fri May 16 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SATURDAY...

* WHAT...For the High Wind Warning, northwest winds 40 to 45 mph 
  with gusts up to 60 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Bowman County.

* WHEN...For the High Wind Warning, until 6 PM MDT this evening. For 
  the Freeze Warning, from 1 AM to 9 AM MDT Saturday.

* IMPACTS...The high winds may damage roofs, small outbuildings and 
  signs. Tree branches may be broken. Travel will be difficult, 
  especially for high profile vehicles. Frost and freeze conditions 
  could damage crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use caution when 
traveling.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ001>005-009>011-017>019-021-031>033-040-041-044-170315-
/O.UPG.KBIS.FZ.A.0001.250517T0700Z-250517T1500Z/
/O.NEW.KBIS.FZ.W.0001.250517T0700Z-250517T1500Z/
/O.CON.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-Stark-Slope-
Hettinger-Adams-
Including the cities of Mohall, Glenburn, Minot, Sherwood,
Bottineau, St. John, Underwood, Portal, Dickinson, Beulah, Shell
Valley, Lignite, New England, Hettinger, Crosby, New Town,
Rolette, Dunseith, Powers Lake, Wilton, Williston, Washburn,
Stanley, Mott, Killdeer, Bowbells, Hazen, Columbus, Medora,
Watford City, Beach, Marmarth, Halliday, Turtle Lake, Garrison,
Rolla, and Parshall
204 PM CDT Fri May 16 2025 /104 PM MDT Fri May 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 
AM MDT/ SATURDAY...

* WHAT...For the Wind Advisory, north-northwest winds 30 to 35 mph 
  with gusts up to 55 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 29 possible.

* WHERE...Most of western and north central North Dakota.

* WHEN...For the Wind Advisory, until 7 PM CDT /6 PM MDT/ this 
  evening. For the Freeze Warning, from 2 AM CDT /1 AM MDT/ to 10 AM 
  CDT /9 AM MDT/ Saturday.

* IMPACTS...Objects left unsecured outside will be blown around. 
  Frost and freeze conditions could damage crops and other sensitive 
  vegetation.

* ADDITIONAL DETAILS...Near to sub-freezing temperatures are 
  forecast across northern and central North Dakota again on 
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ012-013-020-022-034-035-042-170315-
/O.NEW.KBIS.FR.Y.0001.250517T0700Z-250517T1500Z/
/O.CON.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
McHenry-Pierce-Oliver-Sheridan-Morton-Burleigh-Grant-
Including the cities of New Leipzig, Center, Mcclusky, Goodrich,
Drake, Bismarck, Elgin, Mandan, Towner, Velva, Rugby, and Carson
204 PM CDT Fri May 16 2025 /104 PM MDT Fri May 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...
...FROST ADVISORY IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 AM CDT /9 
AM MDT/ SATURDAY...

* WHAT...For the Wind Advisory, northwest winds 30 to 35 mph with 
  gusts up to 55 mph. For the Frost Advisory, temperatures as low as 
  32 will result in frost formation.

* WHERE...Portions of north central and south central North Dakota.

* WHEN...For the Wind Advisory, until 7 PM CDT /6 PM MDT/ this 
  evening. For the Frost Advisory, from 2 AM CDT /1 AM MDT/ to 10 AM 
  CDT /9 AM MDT/ Saturday.

* IMPACTS...Objects left unsecured outside will be blown around. 
  Frost could harm sensitive outdoor vegetation. Sensitive outdoor 
  plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Near to sub-freezing temperatures are 
  forecast across northern and central North Dakota again on 
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution. Winds this strong can make driving difficult, 
especially for high profile vehicles.

Take steps now to protect tender plants from the cold.

&&

$$

NDZ023-025-036-037-045>048-050-051-170000-
/O.CON.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
Wells-Foster-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Selfridge, Gackle, Carrington, Ashley,
Solen, Edgeley, Tappen, Oakes, Strasburg, Harvey, Linton, Steele,
Jamestown, Fort Yates, Lamoure, Wishek, Kulm, Fessenden,
Napoleon, and Ellendale
204 PM CDT Fri May 16 2025 /104 PM MDT Fri May 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS 
EVENING...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Near to sub-freezing temperatures are 
  forecast across northern and central North Dakota again on 
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure objects that could be blown around. Use caution when 
traveling.

Take steps now to protect tender plants from the cold.

&&

$$

Johnson
071 
WWUS73 KBIS 170004
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
704 PM CDT Fri May 16 2025

NDZ043-170815-
/O.EXP.KBIS.HW.W.0002.000000T0000Z-250517T0000Z/
/O.CON.KBIS.FZ.W.0001.250517T0700Z-250517T1500Z/
Bowman-
Including the cities of Bowman
604 PM MDT Fri May 16 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT SATURDAY...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Bowman County.

* WHEN...From 1 AM to 9 AM MDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NDZ001>005-009>011-017>019-021-031>033-040-041-044-170815-
/O.EXP.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
/O.CON.KBIS.FZ.W.0001.250517T0700Z-250517T1500Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-Stark-Slope-
Hettinger-Adams-
Including the cities of Parshall, Bottineau, Hazen, Killdeer, New
Town, Medora, Bowbells, Glenburn, New England, Underwood,
Rolette, Dickinson, Minot, Wilton, Marmarth, Rolla, Lignite,
Watford City, Mohall, Turtle Lake, Dunseith, Beulah, Portal,
Halliday, Beach, Crosby, Garrison, Powers Lake, Washburn,
Hettinger, Sherwood, Williston, Mott, St. John, Stanley,
Columbus, and Shell Valley
704 PM CDT Fri May 16 2025 /604 PM MDT Fri May 16 2025/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 
AM CDT /9 AM MDT/ SATURDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Most of western and north central North Dakota.

* WHEN...From 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/ Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NDZ012-013-020-022-034-035-042-170815-
/O.EXP.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
/O.CON.KBIS.FR.Y.0001.250517T0700Z-250517T1500Z/
McHenry-Pierce-Oliver-Sheridan-Morton-Burleigh-Grant-
Including the cities of Carson, Goodrich, Drake, Towner,
Mcclusky, Velva, Mandan, New Leipzig, Center, Bismarck, Rugby,
and Elgin
704 PM CDT Fri May 16 2025 /604 PM MDT Fri May 16 2025/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 10 
AM CDT /9 AM MDT/ SATURDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of north central and south central North Dakota.

* WHEN...From 2 AM CDT /1 AM MDT/ to 10 AM CDT /9 AM MDT/ Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Near to sub-freezing temperatures are 
  forecast across northern and central North Dakota again on 
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NDZ023-025-036-037-045>048-050-051-170115-
/O.EXP.KBIS.WI.Y.0013.000000T0000Z-250517T0000Z/
Wells-Foster-Kidder-Stutsman-Sioux-Emmons-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Ellendale, Fort Yates, Harvey, Steele,
Napoleon, Fessenden, Oakes, Linton, Edgeley, Selfridge, Solen,
Kulm, Carrington, Tappen, Jamestown, Wishek, Strasburg, Lamoure,
Ashley, and Gackle
704 PM CDT Fri May 16 2025 /604 PM MDT Fri May 16 2025/

...WIND ADVISORY HAS EXPIRED...

Winds continue to diminish but will remain breezy into the overnight 
hours.

$$

Hargrove

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at May 16, 12:07 AM MDT, 3 hours 27 minutes earlier. Its key messages:

  • Periods of heavy rain through Friday morning may produce storm total rain amounts up to 4 inches.
  • Breezy to windy through Friday.
  • Much colder through the weekend. Frost is likely and even some freezing temperatures on Saturday and Sunday mornings.
  • Active weather continues for the beginning of next week but with much uncertainty in the eventual track of another system that moves into the plains.
Area forecast discussion, May 16, 12:07 AM MDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
107 AM CDT Fri May 16 2025

.KEY MESSAGES...

- Periods of heavy rain through Friday morning may produce storm
  total rain amounts up to 4 inches.

- Breezy to windy through Friday.

- Much colder through the weekend. Frost is likely and even
  some freezing temperatures on Saturday and Sunday mornings.

- Active weather continues for the beginning of next week but
  with much uncertainty in the eventual track of another system
  that moves into the plains.

&&

.UPDATE...
Issued at 107 AM CDT Fri May 16 2025

Forecast changes for this update are mainly to reflect observed
trends. The center of the nearly-stacked low remains over
southeast North Dakota. A prominent dry slot depicted very well
on water vapor imagery continues to be wrapped around the
northern and now western flanks of the upper low, providing a
break from the rain for the James River Valley. Expect the rain
to slowly fill back in there Friday morning as the low drifts
eastward.

UPDATE
Issued at 953 PM CDT Thu May 15 2025

Not a lot has changed over the past couple hours. Rainy and
windy conditions continue over the western half of the state and
the north central. However, dry air from the southwest CONUS
continues wrapping into southeastern ND where the low center
remains. This is resulting in few radar returns over the
southeastern quarter of the state, along with light winds for
the meantime.

UPDATE
Issued at 711 PM CDT Thu May 15 2025

Most of western through central ND continues to experience gusty
northerly or northwesterly winds and rain showers. However,
surface low pressure is currently centered over southeastern
North Dakota. As a result, mostly dry conditions and lighter
winds are presently being observed across much of the James
River Valley. As the low meanders eastwards, winds will pick
back up and rain shower chances will increase again across the
JRV. One final note is that instability has decreased quite a
bit over the past few hours, so little lightning is currently
being observed. However, a few strikes remain possible during
the next few hours mainly over central portions of ND.

&&

.DISCUSSION...
Issued at 155 PM CDT Thu May 15 2025

Surface low pressure located over far southeast North Dakota is
producing widespread showers and scattered thunderstorms across
much of western and central ND this afternoon. The threat for
severe storms is minimal across western and most of central ND
this afternoon. One area of small concern would be portions of
the north central, ahead of a line of convection wrapping back
to the west northwest from eastern ND. Here there is some low
level helicity, a nose of steep lapse rates extending west from
northeast ND and a low non-supercell parameter on the SPC
Mesoscale Analysis page. Farther south, over the central and
southern JRV, the environment may be more favorable for cold air
funnels, but the potential for tornadoes here is generally low.

The threat for showers and isolated to scattered non-severe
thunderstorms will continue tonight across central ND, showers
in the west.

Strong northwest winds currently over western and portions of
central ND will spread east overnight. Strong wind around 50
knots at 850mb will be situated across much of the forecast area
through the night and Friday. General upward motion and the
unfavorable diurnal timing should keep wind below HWW criteria,
and even Advisory criteria at times, but due to the strength of
the system, we will expand the Wind Advisory north this evening
and east overnight, to include the entire CWA during the day
Friday, and into early Friday evening. There is a bit of a
signal for winds near or above HWW criteria over the southern
tier counties Friday, but uncertainty is high enough to hold off
on a HWW at this time.

Shower activity will taper off from west to east Friday, but
winds will remain strong through the day, especially south. We
finally clear out Friday night into Saturday morning.

Saturday looks to be mainly dry as this system exits east
through the northern Great Lakes and another upstream system
digs over the western U.S.

Sunday is sort of a transition day with shortwave ridging
propagating southwest to northeast across the forecast area.

Sunday night through Tuesday, another system ejects into the
Plains from the Rockies. There remains a lot of uncertainty in
the eventual track of this system. Deterministic models are
trending toward more of a southern track with this system,
either clipping the southwest half of the CWA, or missing all
but the far western and southern counties. NBM ensemble pops
continue to advertise a good chance of showers over the
southwest half of the CWA. Rain amounts currently look to be
quite a bit lower with this system, with a low probability of
strong to severe convection.

The active pattern continues with another system possibly
tracking along the International border towards the end of the
work week. Temperatures are forecast to remain near to below
normal through the work week.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 107 AM CDT Fri May 16 2025

Rain will continue across the region through Friday afternoon,
with MVFR to IFR visibility reductions at times. The rain
should begin diminishing from west to east late Friday afternoon
through the evening. Ceilings are mostly expected to be IFR
through Friday morning. Improvement to MVFR and eventually VFR
ceilings is expected in western North Dakota Friday afternoon
and evening, with central North Dakota likely to remain at IFR
ceilings through the forecast period. Strong northwest winds
with gusts as high as around 40 kts will continue through Friday
afternoon and begin to taper off Friday evening.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT /6 PM MDT/ this evening for
NDZ001>004-009>012-017>022-031>035-040>046.
Wind Advisory until 7 PM CDT this evening for NDZ005-013-023-
025-036-037-047-048-050-051.

&&

UPDATE...Hollan
DISCUSSION...TWH
AVIATION...Hollan
Hazardous weather outlook, May 16, 2:20 AM MDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
320 AM CDT Fri May 16 2025

NDZ001>005-009>011-017>019-021-031>033-040-041-043-044-170830-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-Stark-Slope-
Hettinger-Bowman-Adams-
320 AM CDT Fri May 16 2025 /220 AM MDT Fri May 16 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Today and Tonight

A Wind Advisory is in effect through early this evening. A Freeze
Watch is in effect late tonight. See weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Freeze Watch is in effect Saturday morning. See weather.gov/bis
for details.

Areas of frost and sub-freezing temperatures are possible again
Saturday night into Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ012-013-020-022-023-025-034>037-042-045>048-050-051-170830-
McHenry-Pierce-Oliver-Sheridan-Wells-Foster-Morton-Burleigh-
Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
320 AM CDT Fri May 16 2025 /220 AM MDT Fri May 16 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Today and Tonight

A Wind Advisory is in effect through early this evening. See
weather.gov/bis for details.

Areas of frost could develop late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Areas of frost are possible Saturday morning, and again Saturday
night through Sunday morning when temperatures could fall below
freezing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hollan

In the hours before

Local storm report, May 15, 9:50 PM MDT, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
1050 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Rain             Lignite                 48.88N 102.56W
05/15/2025  M2.00 Inch       Burke              ND   Public

            Total since Wednesday morning. Report via
            social media.

&&

JAA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:10 AM MDTFreeze WatchBISAdams, Billings, Bottineau, Bowman, Burke, Divide and 11 more11 hr
May 16, 1:04 PM MDTFrost AdvisoryBISBurleigh, Grant, McHenry, Oliver, Pierce, Sheridan20 hr
May 16, 1:04 PM MDTFreeze WarningBISAdams, Billings, Bottineau, Bowman, Burke, Divide and 11 more20 hr
May 16, 3:49 PM MDTRiver Flood WarningBISMorton, Sioux17 hr

Nearby

High Wind Warnings in North Dakota, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.